Georgia, 2007Tornado and Damaging Winds in Georgia, February 13, 2007
February 13, 2007 · NWS CHS · 5 events in 2 counties and zones
Upper shortwave was moving east-northeast from the Gulf of Mexico during the late afternoon and into the evening, with a moist and unstable air mass at the surface. At the same time, a 130 knot upper jet lifted northward from the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $19,000
- Crop damage
- $50,000
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper shortwave was moving east-northeast from the Gulf of Mexico during the late afternoon and into the evening, with a moist and unstable air mass at the surface. At the same time, a 130 knot upper jet lifted northward from the Gulf of Mexico. This combination of moisture, instability, and strong wind fields aloft allowed for the development of organized severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 13, 5:00 PM EST, 22 minutes earlier.
Area forecast discussion, Feb 13, 5:00 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST CLX RADAR SHOWS THE FIRST LINE OF THUNDERSTORMS JUST WEST OF
TATTNALL COUNTY AT THIS HOUR. FOR MOST OF THE AFTERNOON...SHOWER
ACTIVITY HAS BEEN WITHIN THE NORTHERN TIER OF THE FORECAST AREA AS A
RESULT OF PERSISTENT ONSHORE FLOW. UPON COLLABORATION WITH
SPC...GEORGIA COUNTIES ARE NOW IN A SEVERE THUNDERSTORM WATCH UNTIL
02Z TONIGHT.
NEGATIVELY TILTED UPPER SHORTWAVE CONTINUES TO MAKE EAST/NORTHEAST
PROGRESS THIS AFTERNOON...SPAWNING A LINE OF STRONG TO SEVERE
THUNDERSTORMS ACROSS THE LOWER MISS VALLY AND INTO THE SOUTHEASTERN
STATES. THE NOSE OF A 130 KT JET ACROSS THE NORTHERN GOMEX WILL
GRADUALLY LIFT NORTHWARD THROUGH THE EVENING. MANY LOCATIONS IN
SOUTHEAST SC AND GA ARE REPORTING DEWPOINTS AS HIGH AS THE LOWER
60S...WHILE LATEST RUC MESOANALYSIS SHOWS LOW LEVEL LAPSE RATES AND
CAPE VALUES INDICATIVE A UNSTABLE CONDITIONS. THUS THE COMBINATION
OF MOISTURE AND INSTABILITY MAY MAINTAIN THE APPROACHING STORMS AS
THEY APPROACH THE SOUTHERN CWA.
THERE IS SOME MODEL DISAGREEMENT IN THE TRACK OF THE LOW CENTER
THROUGH THE EVENING. GFS BRINGS THE LOW OFFSHORE OF THE SC/NC BORDER
BEFORE IT INTENSIFIES OVER THE WATER. NAM TRACKS THE LOW FURTHER
NORTH AND INLAND. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...PREFER THE MORE NORTHERLY TRACK OF THE LOW. WILL END THE
THUNDERSTORM RISK QUITE QUICKLY AFTER MIDNIGHT BY CONSIDERING THE
PROGRESSIVE NATURE OF THE SYSTEM. CATEGORICAL AND LIKELY POPS ACROSS
THE CWA WITH CHANCE THUNDERSTORMS WILL DROP TO A SLIGHT CHANCE OF
SHOWERS LATE.
THERE DOES NOT APPEAR TO BE ANY STRONG COLD ADVECTION BEHIND THE
SYSTEM AT THIS POINT. HIGHS ON WEDNESDAY RANGING FROM AROUND 60
DEGREES TO THE LOWER 60S WILL BE NOTICEABLY COOLER THAN TODAY...BUT
STILL BE WITHIN A FEW DEGREES OF SEASONAL NORMS. THE 180 KT SECTION
OF THE UPPER JET WILL BE MOVING DIRECTLY OVER THE CWA WEDNESDAY WITH
LOW LEVEL WINDS UP TO 30 KT CONTINUING THROUGH AT LEAST THE EARLY
AFTERNOON. WIND PROFILES FOR TOMORROW THUS LOOK QUITE IMPRESSIVE.
COMBINED WITH A TIGHT SURFACE GRADIENT BETWEEN THE DEPARTING LOW AND
AN EXPANSIVE HIGH ACROSS THE CENTRAL CONUS...EXPECT TO SEE BREEZY
CONDITIONS FOR MOST OF THE CWA WEDNESDAY. BOTH NAM AND GFS
SOUNDINGS SUGGEST THAT SOME MID LEVEL CLOUDS MAY LINGER THROUGH
EARLY WEDNESDAY AFTERNOON...WITH MODEL RH FIELDS INDICATING THE MOST
SIGNIFICANT PUSH OF DRIER AIR TOWARD WEDNESDAY EVENING. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
FROM THE WEST THURSDAY AND THURSDAY NIGHT...WITH FAIR WEATHER AND
UNSEASONABLY COOL TEMPERATURES EXPECTED. THE HIGH WILL SHIFT TO THE
GULF COAST REGION ON FRIDAY...WHILE AN UPPER LEVEL SHORT WAVE
CROSSES THE AREA. THE STRONG COLD AIR ADVECTION FOLLOWING THE SHORT
WAVE WILL ALLOW THICKNESS VALUES/850 MB TEMPERATURES TO PLUMMET...
WHILE STRONG/DRY WEST-NORTHWEST WINDS WILL IMPACT THE AREA. THE MEX
GUIDANCE APPEARS MUCH TOO WARM GIVEN THE PATTERN...AND HAVE UNDERCUT
VALUES SIGNIFICANTLY TO BETTER CORRELATE WITH WHAT THE THICKNESS
VALUES WOULD SUGGEST FOR HIGHS. AS A RESULT...EXPECT HIGH
TEMPERATURES FRIDAY ONLY IN THE 40S. CONTINUED COLD AIR ADVECTION
INTO FRIDAY NIGHT IN COMBINATION WITH CLEAR SKIES WILL BRING LOW
TEMPERATURES DOWN WELL INTO THE 20S AWAY FROM THE COAST...WITH WIND
CHILL VALUES POSSIBLY IN THE TEENS.
HIGH PRESSURE WILL PASS SOUTH OF THE AREA SATURDAY...WITH A
SOUTHWEST RETURN FLOW DEVELOPING THUS ALLOWING TEMPERATURES TO
MODERATE SOME. AN UPPER LEVEL DISTURBANCE WILL PASS SATURDAY
NIGHT...AND IF THERE IS ENOUGH MOISTURE RECOVERY MAY BE ABLE TO
GENERATE A FEW SHOWERS. HAVE THEREFORE INTRODUCED A SLIGHT CHANCE OF
SHOWERS INTO THE FORECAST SATURDAY NIGHT.
A COMBINATION OF GFS AND ECMWF WAS USED FOR SUNDAY THROUGH TUESDAY
BASED ON A DECENT AGREEMENT AND HANDLE OF CONDITIONS OBSERVED.
SHOWER ACTIVITY IS EXPECTED TO END EARLY SUNDAY MORNING AS A COLD
FRONT AND STRONG H5 SHORTWAVE PUSH OFFSHORE. CONDITIONS SHOULD
RETURN TO A DRY WEST/NORTHWEST DOWNSLOPE FLOW ONCE HIGH PRESSURE
SETTLES IN BEHIND THE COLD FRONT. THIS HIGH PRESSURE IS EXPECTED TO
CUT OFF MOST MOISTURE SUPPLY TO OUR CWA...ESPECIALLY IN THE LOW
LVLS. LIGHT WINDS CAN ALSO BE EXPECTED UNDER THE INFLUENCE OF THIS
HIGH PRESSURE. EXPECT THESE CONDITIONS TO REMAIN THROUGH EARLY
TUESDAY AS WE ENTER A MORE ZONAL FLOW PATTERN ONCE FRONTAL PASSAGE
OCCURS SUNDAY MORNING. WITH FEW CLOUDS EXPECTED UNDER THIS DRY
FLOW...A DECENT RADIATIONAL COOLING SETUP SHOULD OCCUR DURING NIGHT
HOURS ALLOWING LOW TEMPS TO REMAIN 5 TO 10 DEGREES BELOW CLIMATOLOGY
FOR SUNDAY AND MONDAY NIGHT WITH LOW TEMPS NEAR 30 INLAND AND MID
30S ALONG THE COAST. HIGHS ARE EXPECTED TO REMAIN COOL IN THE LOW
50S MONDAY AFTERNOON.
FOR TUESDAY...A SWITCH IN IN THE PATTERN BEGINS AS A NEW SYSTEM OVER
THE CENTRAL USA BEGINS TO DEVELOP AND TRACKS TO THE NORTHEASTERN
USA. SFC WINDS SHOULD MAKE A SHIFT TO A SOUTHWESTERLY FLOW ALLOWING
SOME MOISTURE TO RETURN AND HIGH TEMPERATURES TO REBOUND TO THE
LOWER 60S EXCEPT ALONG THE COAST WHERE MID TO UPPER 50S MAY BE
OBSERVED.
&&
.MARINE...
EAST TO SOUTHEAST WINDS PREVAIL ACROSS THE WATERS THIS AFTERNOON.
APPROACHING LINE OF STORMS ASSOCIATED WITH A STRONG LOW PRESSURE
SYSTEM MOVING TO THE NORTHWEST COULD AFFECT MARINE ZONES IN THE NEXT
FEW HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED INTO THE
NEARSHORE GEORGIA WATERS UNTIL 02Z TONIGHT...WITH A TORNADO WATCH IN
THE SOUTH CAROLINA NEARSHORE WATERS THROUGH 05Z.
WINDS WILL VEER AROUND TO THE WEST LATE TONIGHT AS THE LOW SYSTEM
PASSES JUST TO THE NORTHEAST OF THE FORECAST AREA. MAIN MARINE
CONCERN INVOLVES INCREASING WINDS ON WEDNESDAY. PRESSURE GRADIENT
BEHIND THE SURFACE LOW DEPARTING TO THE NORTHEAST AND THE BUILDING
HIGH PRESSURE OVER THE CENTRAL CONUS WILL BE QUITE STRONG...AND WILL
RESULT IN SCA CONDITIONS FOR THE NEARSHORE SC AND OFFSHORE GA
WATERS. THERE IS SOME UNCERTAINTY IN SCA CONDITIONS BEING MET IN THE
HARBOR WEDNESDAY...SO HAVE DELAYED ISSUING AN ADVISORY FOR THIS ZONE
BY CAPPING WINDS AT 15 TO 20 KNOTS. CONDITIONS EXPECTED TO IMPROVE
BY WEDNESDAY EVENING AS PRESSURE GRADIENT RELAXES.
HIGH PRESSURE WILL BEGIN TO BUILD OVER THE WATERS FROM THE WEST
THURSDAY...WITH A NORTHERLY FLOW EXPECTED TO WEAKEN AND SHIFT
WESTERLY LATER IN THE DAY. THE OFFSHORE FLOW WILL STRENGTHEN
SIGNIFICANTLY THURSDAY NIGHT AS STRONG COLD AIR ADVECTION COMMENCES
ACROSS THE WATERS...WITH CONDITIONS POSSIBLY REACHING SMALL CRAFT
ADVISORY CRITERIA. THE PERSISTENT COLD AIR ADVECTION WILL KEEP THE
STRONG OFFSHORE FLOW IN PLACE THROUGH FRIDAY. A RETURN SOUTHWEST
FLOW WILL DEVELOP SATURDAY AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE
THAT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT.
&&
.AVIATION...
WEATHER AT BOTH TAF SITES WILL CONTINUE TO DETERIORATE THIS
AFTERNOON AND EVENING AS A STRONG LINE OF STORMS APPROACHES FROM THE
WEST. LOWERED CIGS AND REDUCED VSBYS WITHIN RAIN SHOWERS WILL BE
POSSIBLE THROUGH AT LEAST 03Z TONIGHT. EXPECT MOST OF THE RAIN AND
ANY THUNDERSTORMS TO BE OUT OF THE AREA AFTER MIDNIGHT...HOWEVER
CIGS MAY REMAIN LOW UNTIL SUNRISE. A TIGHT PRESSURE GRADIENT BEHIND
THE STRONG LOW PRESSURE SYSTEM...AS WELL AS A 30 KT LOW LEVEL
JET...WILL RESULT IN GUSTY CONDITIONS AT BOTH KSAV AND KCHS
WEDNESDAY AFTERNOON.
&&
.FIRE WEATHER...
A VERY DRY AIRMASS WILL ENCOMPASS THE REGION LATER IN THE
WEEK...WITH NEAR CRITICAL TO CRITICAL RH VALUES EXPECTED THURSDAY
THROUGH SATURDAY. THERE IS SOME CONCERN THAT STRONG COLD AIR
ADVECTION ON FRIDAY COULD ALLOW WINDS TO REACH RED FLAG
CRITERIA...SO THIS WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT
COUPLE OF DAYS.
&&
.LAKE WINDS...
A STRONG SURFACE PRESSURE GRADIENT WEDNESDAY WILL RESULT IN
INCREASING WINDS ACROSS LAKE MOULTRIE. HAVE THEREFORE ISSUED A LAKE
WIND ADVISORY FROM WEDNESDAY MORNING UNTIL THE EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR
AMZ350-372.
SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR AMZ374.
&&
79/JAQ/DPBHazardous weather outlook, Feb 13, 5:00 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-140945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT
.SEVERE WEATHER WATCHES...A TORNADO WATCH HAS BEEN ISSUED FOR
SOUTHEAST GEORGIA AND THE NEARSHORE GEORGIA WATERS UNTIL 9 PM
TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
SOUTH CAROLINA AND THE ADJACENT NEARSHORE WATERS UNTIL MIDNIGHT.
PLEASE REFER TO THE WCNCHS FOR DETAILS.
.HEAVY RAIN...AS THE HEAVIER SHOWERS AND THUNDERSTORMS MOVE THROUGH
THE AREA THIS EVENING...A FEW PLACES MAY SEE UP TO 2 INCHES OF
RAINFALL IN A SHORT PERIOD OF TIME. THIS RAIN MAY CAUSE SOME PONDING
OF WATER IN LOW LYING INTERSECTIONS AND ROADWAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.LAKE WINDS...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR LAKE MOULTRIE
FROM WEDNESDAY MORNING UNTIL WEDNESDAY EVENING. PLEASE REFER TO THE
NON PRECIPITATION WEATHER STATEMENT AND THE RECREATIONAL FORECAST
FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING.
In the hours before
Special weather statement, Feb 13, 12:06 PM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1206 PM EST TUE FEB 13 2007
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-132300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1206 PM EST TUE FEB 13 2007
...SEVERE WEATHER OUTLOOK...
A NEARLY STATIONARY FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER THE
CENTRAL CAROLINAS TODAY WITH A WARM AND MOIST AIR MASS BLANKETING
MOST OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. A STRONG
UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE WEST THIS
AFTERNOON AND MOVE QUICKLY NORTHEAST OF THE AREA AFTER MIDNIGHT.
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO ACCOMPANY
THIS DISTURBANCE ALOFT THIS AFTERNOON AND EVENING.
THERE MAY BE A FEW BREAKS OF SUNSHINE TODAY ALLOWING TEMPERATURES TO
WARM IN THE LOWER 70S AWAY FROM THE COAST. THIS WARM AND MOIST
AIRMASS MAY MAKE CONDITIONS FAVORABLE FOR INTENSIFYING
THUNDERSTORMS. THE ACTIVITY IS EXPECTED TO SPREAD EAST AND NORTHEAST
INTO SOUTHEAST GEORGIA BY MID TO LATE AFTERNOON...EVENTUALLY MOVING
OFF THE CENTRAL SOUTH CAROLINA COAST PRIOR TO MIDNIGHT.
THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD ORGANIZE DURING
THIS PERIOD WITH A FEW STORMS BECOMING SEVERE. THE MAIN HAZARDS WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES.
EMERGENCY MANAGERS...THE MEDIA...STORM SPOTTERS...AND THE PUBLIC
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW
SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
JAQ
Special weather statement, Feb 13, 4:07 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EST TUE FEB 13 2007
GAZ099-100-114>116-137-138-132200-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
407 PM EST TUE FEB 13 2007
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 500 PM EST...
AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH...AND PEA SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 40 MILES WEST OF REIDSVILLE TO 51 MILES
SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 50 MPH.
AREAS IN AND AROUND ALINE...ALLENHURST...BELLVILLE...BLITCHTON...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...
ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA SOUTHERN...
GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
HOPEULIKIT...LANIER...LEEFIELD...MANASSAS...MCINTOSH...MENDES...
METTER...NEVILS...PEMBROKE...PORTAL...PULASKI...REGISTER...
REIDSVILLE...RICHMOND HILL...STATESBORO...STILSON...WALTHOURVILLE AND
MIDWAY WILL BE IMPACTED THROUGH 500 PM EST.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 9 PM EST.
STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS.
Special weather statement, Feb 13, 5:00 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007
GAZ099-100-114>117-137-138-132300-
BULLOCH-CANDLER-COASTAL BRYAN-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-TATTNALL-
500 PM EST TUE FEB 13 2007
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 600 PM EST...
AT 456 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF COBBTOWN TO 35 MILES SOUTHWEST OF
NOBLE...MOVING NORTHEAST AT 50 MPH.
AREAS IN AND AROUND ALINE...ALLENHURST...BELFAST...BELLVILLE...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...CROSSROADS...DAISY...
DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA
SOUTHERN...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...
HINESVILLE...HOPEULIKIT...KELLER...LANIER...LEEFIELD...LUDOWICI...
MANASSAS...MCINTOSH...MENDES...METTER...MIDWAY...NEVILS...PEMBROKE...
PORTAL...PULASKI...REGISTER...REIDSVILLE...RETREAT...RICEBORO...
RICHMOND HILL...STATESBORO...STILSON AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 600 PM EST.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM EST. STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS...AND
REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS.
Thunderstorm Wind, Candler
- When
- February 13, 5:22 PM EST
- Where
- Candler County, 0.58 mi E of Metter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.400, -82.060
There were several trees down in Metter as reported by WTOC.
Tornado, Screven
- When
- February 13, 6:28 PM EST to 6:29 PM EST
- Where
- Screven County, 2 mi E of Sylvania to 2.5 mi ENE of Sylvania
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 35 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $9,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.750, -81.596
A tornado developed 2 miles east of Sylvania and traveled north-northeast about 6/10th of a mile before lifting. The maximum width was 35 yards, and the maximum winds were near 105 mph. This places the tornado in the upper end of the F1 category. This tornado destroyed a pump house, knocked a large tree branch onto a car, damaged a mobile home, an outbuilding, and uprooted and snapped several trees. Nearly a dozen large pecan trees were uprooted. Other pecan trees were damaged with large limbs broken off.
Thunderstorm Wind, Screven
- When
- February 13, 6:32 PM EST
- Where
- Screven County, 3 mi NE of Sylvania
- Measured
- 91 kt (105 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.781, -81.594
A 400 yard wide by 800 yard long swath of damage was caused by a downburst. Over 100 trees were uprooted or snapped off. Maximum wind speeds were estimated to be 105 mph. Skirting was torn off several mobile homes, a mobile home was pushed 2 feet off its foundation. Shingles were torn of roofs from several homes, a pop up camper was flipped over and a satellite antenna was knocked over.
Thunderstorm Wind, Screven
- When
- February 13, 6:35 PM EST
- Where
- Screven County, 2.23 mi NE of Altman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.750, -81.590
Strong thunderstorm winds snapped off a few trees, damaged a shed, and destroyed a trampoline.
Thunderstorm Wind, Screven
- When
- February 13, 6:36 PM EST
- Where
- Screven County, 4 mi NE of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.791, -81.581
Strong thunderstorm winds snapped off several pine trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11496, 11500, 11501, 11502, 11503.